Tornado, Lamar
- When
- March 21, 6:04 PM CST to 6:12 PM CST
- Where
- Lamar County, 6 mi S of Paris
- Rating
- F1
- Path length
- 3 mi
- Path width
- 30 yd
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.567, -95.533
Barn damaged near Paris.
4 tornado, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 21, 6:00 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CST MON MAR 21 2005 .UPDATE... 600 PM CST UPDATE OUT SHORTLY TO INCLUDE TOR WATCH EASTERN ZONES THRU 07Z. 58 && .AVIATION... 600 PM CST ALL TAF SITES WEST OF DRYLINE...MAKING GRADUAL SHIFT FROM SW TO W. HAVE CHOSEN TO COVER PART OF SHIFT WITH SUNSET FM GROUP...INCLUDING DIMINISHING SPEEDS. DRYLINE TO MOVE LITTLE NEXT SEVERAL HOURS...BUT TSRA WILL REMAIN WELL EAST OF TAF SITES. PATCH OF MID-LEVEL HIGH CLOUDS MAY BE FOLLOWED BY MORE DEBRIS OVERNIGHT. WINDS PICK UP AFTER DAYBREAK AS LOW FINALLY BEGINS EJECTING AND NW SFC FLOW ENSUES. MODEL PERFECT PROGS YIELDING BKN050-060...BUT FEEL THAT IS OVERDONE. 25 && .PREV DISCUSSION... 304 PM CST DRY LINE IS CURRENTLY LOCATED SHERMAN...MIDLOTHIAN...VALLEY MILLS...KILLEEN. LINE IS SLOWING DOWN AND SHOULD HANG UP IN OUR EASTERN THIRD THIS EVENING. FEW TSTMS FIRING UP THIS AFTERNOON ALONG DRY LINE WILL CONTINUE ON TO THE EAST...BUT THIS EVENING SECONDARY VORT MAX ROTATES AROUND UPPER LOW CURRENTLY IN OKLAHOMA AND COULD PRODUCE MORE SHOWERS/TSTMS IN OUR EASTERN SECTIONS LATE THIS EVENING. BY TOMORROW MORNING DRIER AIR IS IN PLACE OVER NORTH TEXAS AND WEATHER LOOKS FINE FOR A FEW DAYS. FOR THE WEEKEND...NEXT UPPER LOW MOVES ESE OUT OF THE GREAT BASIN AND TRIES TO CUT OFF OVER THE RED RIVER. HAVE SLOWED DOWN THE PRECIP FROM EARLIER FRI/SAT TO SAT/SUN. THIS IS NOT UNCOMMON...AS THE MRF HAS ALWAYS BEEN TOO FAST WITH THESE PROGRESSIVE SYSTEMS. WOULD NOT BE SURPRISED IF MODELS SLOWED PRECIP DOWN A BIT MORE AS WEEK PROGRESSES. KEPT POPS AT CHANCE DUE TO UNCERTAINTY OF TIMING. SO OTHER THAN TODAY WEEK LOOKS PRETTY CALM WITH TEMPS NEAR NORMAL. /84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 69 43 69 / 0 0 0 0 WACO, TX 49 72 42 73 / 0 0 0 0 PARIS, TX 49 65 42 65 / 50 0 0 0 DENTON, TX 51 68 43 69 / 0 0 0 0 MCKINNEY, TX 51 66 42 69 / 0 0 0 0 DALLAS, TX 50 69 43 69 / 0 0 0 0 TERRELL, TX 51 69 43 69 / 0 0 0 0 CORSICANA, TX 50 69 43 70 / 0 0 0 0 TEMPLE, TX 50 73 42 74 / 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CST MON MAR 21 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 315 PM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH TONIGHT ALONG AND EAST OF A SHERMAN...DALLAS...HILLSBORO...MARLIN...CAMERON LINE. A DRY LINE SURFACE TROUGH REMAINS DRAPED GENERALLY ALONG THE INTERSTATE 35 CORRIDOR AND SHOULD REMAIN QUASI-STATIONARY THROUGH MID EVENING...BEFORE MOVING SLOWLY EAST INTO EAST TEXAS OVERNIGHT. SCATTERED STRONG TO SEVERE STORMS SHOULD DEVELOP BY 5 PM ACROSS THE RISK AREA AND MOVE EAST-NORTHEAST AT 30 TO 40 MPH. WIND SHEAR AND INSTABILITY ARE STRONG ENOUGH FOR SOME STORMS TO GO QUICKLY SEVERE THROUGH THIS EVENING WITH LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES...THAT MAY SPIN UP OFF OF OLD OUTFLOW BOUNDARIES FROM ACTIVITY EARLIER TODAY. .DAYS TWO THROUGH SEVEN... A SQUALL LINE COULD STILL EXIST NEAR OR JUST EAST OF A PARIS...CANTON...PALESTINE LINE AROUND DAYBREAK...BUT MUCH UNCERTAINTY EXISTS ON WHERE THE OLD DRYLINE TROUGH WILL BE. OTHERWISE...ANOTHER SYSTEM WILL APPROACH NORTH TEXAS NEXT WEEKEND. WITH A CHANCE OF THUNDERSTORMS FRI NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THOSE PARTS OF NORTH TEXAS GENERALLY EAST OF THE INTERSTATE 35 CORRIDOR.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 352 PM CST MON MAR 21 2005 TXZ121-134-212215- ELLIS-KAUFMAN- 352 PM CST MON MAR 21 2005 ...SIGNIFICANT WEATHER UPDATE... AT 352 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PALMER...OR 5 MILES NORTHEAST OF ENNIS...MOVING NORTHEAST AT 25 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED NEAR TERRELL...ALSO MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CRANDALL...FORNEY... KAUFMAN...KEMP AND TERRELL. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 421 PM CST MON MAR 21 2005 TXZ105-212315- HUNT- 421 PM CST MON MAR 21 2005 ...SIGNIFICANT WEATHER UPDATE... AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 7 MILES NORTH OF QUINLAN...OR 8 MILES SOUTH OF GREENVILLE...MOVING NORTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...COMMERCE... GREENVILLE...QUINLAN AND WEST TAWAKONI. HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 434 PM CST MON MAR 21 2005 TXZ094-095-106-212330- DELTA-FANNIN-LAMAR- 434 PM CST MON MAR 21 2005 ...SIGNIFICANT WEATHER UPDATE... AT 434 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM NEAR LADONIA...MOVING NORTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...BROOKSTON... DEPORT...HONEY GROVE...PARIS...PATTONVILLE AND PETTY. HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 512 PM CST MON MAR 21 2005 TXZ121-122-220015- KAUFMAN-VAN ZANDT- 512 PM CST MON MAR 21 2005 ...SIGNIFICANT WEATHER UPDATE... AT 512 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF KEMP...OR 10 MILES EAST OF KAUFMAN...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...GRAND SALINE AND WILLS POINT. HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 603 PM CST MON MAR 21 2005 TXZ095-106-107-122-123-135-147-148-162-175-220300- ANDERSON-DELTA-FREESTONE-HENDERSON-HOPKINS-LAMAR-LEON-RAINS- ROBERTSON-VAN ZANDT- 603 PM CST MON MAR 21 2005 SEVERE THUNDERSTORM WATCH 57 IS IN EFFECT UNTIL 1 AM FOR THE FOLLOWING COUNTIES... ANDERSON....DELTA...FREESTONE...HENDERSON...HOPKINS...LAMAR... LEON...RAINS...ROBERTSON...AND VAN ZANDT. 58
The Dallas/Ft Worth radar (KFWS), 199 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
4 tornado, 1 hail. Local standard time, as filed.
Barn damaged near Paris.
Weak tornado formed and dissipated near Marlin; no damage reported.
Tornado formed and dissipated near the Marlin/Jennings area; no damage reported.
Tornado reported near Reno; no damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436828, 5436826, 5436827, 5436825, 5436739.